I am scheduled for sinus surgery day after tomorrow. I have been given a list of medications which should not be taken and I have followed that.
However, I have been taking ashwagandha (herb supplement 470 mg once a day) to help with anxiety. I read online that this may interfere with anesthesia. I will be sure to mention this to the anesthesiologist on the day of surgery when I arrive, but I am curious if this is a cause for concern beyond just letting them know, or should I postpone surgery. I last took it yesterday night and will not take it again prior to surgery. Please advice.
Welcome to icliniq.com. I have read through your query in detail. Please find my observations below. 1. Ashwagandha or Indian ginseng is a well known ayurvedic herbal medicine. 2. The following constitute its important effects on the human body:
3. Taking ashwagandha before surgery might predispose the patient to perioperative bleeding. It may be a concern for complications during anesthesia.
In conclusion, it is suggested that ashwagandha has to be stopped for a week before a planned surgery, unless such a surgery is very urgent to be performed or when the benefits outweigh the risks involved. Please have a discussion with your doctor and reschedule your surgery by a week if recommended.
Revert back to an anesthesiologist online for further clarifications --> https://www.icliniq.com/ask-a-doctor-online/anesthesiologist
Query: Hello doctor, I have a tickling sensation in my penis. I showed to urologists online and they said it will get fine soon. There was no need to take medicines as they said it happened due to continuous and vigorous masturbation. This has been there for the last six months. This triggers my mind as t... Read Full »
Query: Hello doctor,We have been married for three years but till now we did not have successful sex. When my husband tries to insert, I get so scared and never allowed him to penetrate. Even though we tried from different positions, it still does not work. He is very understanding. We only enjoy foreplay.... Read Full »
Ask your health query to a doctor online?Ask an Anesthesiologist Now